Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 11, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 29, 2020, 1:53 AM MDT for 19 counties in Nebraska. It took effect at Apr 29, 2020, 12:00 PM MDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2020, 1:53 AM MDT (07:53 UTC)
- In effect from
- Apr 29, 2020, 12:00 PM MDT
- Expired
- Apr 30, 2020, 7:02 PM MDT
- In force
- 31 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2578 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
531 WWUS83 KLBF 290753 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 253 AM CDT Wed Apr 29 2020 NEZ210-219-292200- /O.UPG.KLBF.FW.A.0005.200429T1800Z-200430T0000Z/ /O.NEW.KLBF.FW.W.0011.200429T1800Z-200430T0000Z/ Frenchman Basin-Loess Plains- 253 AM CDT Wed Apr 29 2020 /153 AM MDT Wed Apr 29 2020/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for gusty northwest winds and very low humidity, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...North 10 to 20 mph with gusts up to 30 mph. The highest gusts occur late morning and early afternoon. * Timing...1 PM to 7 PM CDT / 12 PM to 6 PM MDT Wednesday. * Relative Humidity...As low as 13 percent. * Temperatures...Highs in the lower 70s. * Lightning...None expected. * Impacts...Any fires that develop will likely spread rapidly and be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-292200- /O.NEW.KLBF.FW.W.0011.200429T1800Z-200430T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- 253 AM CDT Wed Apr 29 2020 /153 AM MDT Wed Apr 29 2020/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR WESTERN NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for gusty winds and very low humidity, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ this evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * Winds...North 10 to 20 mph with gusts up to 30 mph. The highest gusts occur late morning and early afternoon. * Timing...1 PM to 7 PM CDT / 12 PM to 6 PM MDT Wednesday. * Relative Humidity...As low as 15 percent. * Temperatures...Highs in the upper 60s to lower 70s. * Lightning...None expected. * Impacts...Any fires that develop will likely spread rapidly and be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
4 follow-up statements
385 WWUS83 KLBF 291951 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 251 PM CDT Wed Apr 29 2020 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THROUGH 7 PM CDT THIS EVENING... ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FROM 1 PM CDT THROUGH 7 PM CDT THURSDAY... .Critical fire weather conditions are possible Thursday afternoon into the early evening hours across a large portion of western Nebraska. The main area of concern is generally east of highway 83. Minimum relative humidity of 15 to 20 percent is expected. Wind gusts up to 25 mph are possible during the afternoon hours. NEZ204-206-210-219-301000- /O.NEW.KLBF.FW.A.0006.200430T1800Z-200501T0000Z/ /O.CON.KLBF.FW.W.0011.000000T0000Z-200430T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 251 PM CDT Wed Apr 29 2020 /151 PM MDT Wed Apr 29 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND WINDS FOR LOCATIONS GENERALLY WEST OF HIGHWAY 83. ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR LOCATIONS GENERALLY WEST OF HIGHWAY 83... The National Weather Service in North Platte has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Thursday afternoon through Thursday evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ210... Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...North 10 to 20 mph with gusts up to 30 mph Wednesday. South 10 to 20 mph with gusts up to 25 mph possible Thursday. * Timing...1 PM to 7 PM CDT / 12 PM to 6 PM MDT Wednesday. 1 PM to 7 PM CDT Thursday. * Relative Humidity...As low as 15 percent Wednesday. As low as 15 percent on Thursday. * Impacts...Any fires that develop will likely spread rapidly and be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
351 WWUS83 KLBF 292336 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 636 PM CDT Wed Apr 29 2020 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH EARLY THURSDAY EVENING... .Critical fire weather conditions are expected across portions of western Nebraska through early Thursday evening. Overnight humidity recovery is expected to be limited to around 50 to 60 percent with values falling into the low teens to around 20 percent range during the daytime Thursday. Strong southerly winds are likely with gusts approaching 30 mph during the afternoon hours. NEZ204-206-210-219-301345- /O.CAN.KLBF.FW.A.0006.200430T1800Z-200501T0000Z/ /O.EXT.KLBF.FW.W.0011.000000T0000Z-200501T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 636 PM CDT Wed Apr 29 2020 /536 PM MDT Wed Apr 29 2020/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THURSDAY FOR WINDS AND LOW RELATIVE HUMIDITY FOR LOCATIONS GENERALLY WEST OF HIGHWAY 83... The National Weather Service in North Platte has cancelled the Fire Weather Watch. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ210... Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Timing...1 PM to 7 PM CDT / 12 PM to 6 PM MDT Wednesday. 1 PM to 7 PM CDT Thursday. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that develop will likely spread rapidly and be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
892 WWUS83 KLBF 300021 CCA RFWLBF URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service North Platte NE 721 PM CDT Wed Apr 29 2020 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH EARLY THURSDAY EVENING... .Critical fire weather conditions are expected across portions of western Nebraska through early Thursday evening. Overnight humidity recovery is expected to be limited to around 50 to 60 percent with values falling into the low teens to around 20 percent range during the daytime Thursday. Strong southerly winds are likely with gusts approaching 30 mph during the afternoon hours. NEZ204-206-210-219-301345- /O.CAN.KLBF.FW.A.0006.200430T1800Z-200501T0000Z/ /O.COR.KLBF.FW.W.0011.000000T0000Z-200501T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 721 PM CDT Wed Apr 29 2020 /621 PM MDT Wed Apr 29 2020/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THURSDAY FOR WINDS AND LOW RELATIVE HUMIDITY FOR LOCATIONS GENERALLY WEST OF HIGHWAY 83... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ210... Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Timing...Through 9 PM CDT / 8 PM MDT Thursday. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that develop will likely spread rapidly and be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
817 WWUS83 KLBF 010102 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 802 PM CDT Thu Apr 30 2020 NEZ204-206-210-219-010215- /O.CAN.KLBF.FW.W.0011.000000T0000Z-200501T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 802 PM CDT Thu Apr 30 2020 /702 PM MDT Thu Apr 30 2020/ ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 204, 206, 210, AND 219... The National Weather Service in North Platte has cancelled the Red Flag Warning. Winds have diminished across the warned area with humidity values climbing above critical levels. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 28, 10:10 PM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 28, 10:10 PM MDT, 3 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1110 PM CDT Tue Apr 28 2020 .SYNOPSIS... Issued at 338 PM CDT Tue Apr 28 2020 H5 analysis this morning had a shortwave over eastern South Dakota. This feature forced a line of showers across the forecast area overnight. Another, stronger shortwave was over eastern Montana with a second shortwave located over southern Montana this morning. This feature has forced a frontal boundary into western and north central Nebraska this afternoon. Some showers developed along this frontal boundary with the bulk of activity noted over north central Nebraska. Further south, activity was spotty along the frontal boundary. Behind the front, strong winds and drier air has begun to push into northwestern Nebraska. Dew points upstream in southwestern South Dakota and northeastern Wyoming were running in the 20 to 30 degree range. A cold front had pushed through the entire forecast area as of 3 PM CT. Very light rain was occurring immediately behind the front with additional, post frontal showers noted over northwestern portions of the forecast area. Temperatures as of 3 PM CT, ranged from 53 at O'Neill, to 65 at Imperial. && .SHORT TERM...(This evening through Wednesday night) Issued at 338 PM CDT Tue Apr 28 2020 The threat for lingering showers, wind and fire weather, will be the main forecasting concerns through Wednesday night. For tonight: The eastern Montana shortwave (mentioned above) will migrate into western Iowa, then Missouri by 12z Wednesday. Very strong H85 winds will persist, on the back side of the intensifying low, overnight. Winds of 45 to 50 KTS are indicated by the latest NAM12 soln. Looking at forecast soundings, we do develop a slight inversion tonight, which will keep us from mixing the highest winds to the surface. Regardless, winds will be gusty overnight with speeds gusting up to 30 MPH overnight. This will keep temperatures elevated tonight with lows in the 40s. Aided by the strong northwesterly winds, drier air will push into the area overnight as well. This will lead to limited RH recovery overnight with max RH topping out at 50 to 65 percent. Winds will remain on the strong side, at least through mid afternoon generally east of highway 61. The latest NAM12 and GFS solutions do begin to diminish winds across the western half of the forecast area by late afternoon and this will impact where and if any fire headlines are needed for Wednesday afternoon. More about that in the fire section below. As for highs Wednesday, they were trended down slightly based on the trend downward with the statistical guidance. Highs Wednesday will be in the upper 60s in the east and north to lower 70s in the south. Surface high pressure will build into the area Wednesday evening, quickly shifting south overnight. Southerly winds will gradually increase in the west overnight as a surface trough begins to deepen along the front ranges of Wyoming and northern Colorado. With the lighter expected winds, lows will bottom out in the upper 30s. .LONG TERM...(Thursday through Tuesday) Issued at 338 PM CDT Tue Apr 28 2020 The before mentioned surface trough, will deepen further Thursday, leading to gusty southerly winds. Winds by Thursday afternoon will gust into the 20 to 30 MPH range, forcing much warmer air into the forecast area from the south and southwest. Highs Thursday will reach the upper 70s in the east, to middle 80s in the southwest and eastern panhandle. Very warm temperatures will continue into Friday. However, winds will be more relaxed as a surface trough will be anchored across the forecast area. Highs will be in the 80s with readings around 90 in far southern portions of the forecast area. Late Friday, an upper level trough traversing southern Canada, will force a cold front through the area, stalling this feature across northern Kansas Saturday. Broad west southwesterly flow will be favorable for showers and thunderstorms across the area Friday night, then again on Saturday night. Moisture will be fairly meager Friday night into Saturday night, so the severe threat appears low. This threat will begin to increase Monday into Monday night as moisture increases in advance of an approaching, northern Rockies' H5 trough. This setup may lead to the first bout of strong to severe storms across the area Monday night. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1110 PM CDT Tue Apr 28 2020 VFR is generally expected across western and north central Nebraska overnight and Wednesday. An area of MVFR ceilings is expected to back into KONL later tonight lasting until 17z Wednesday. VFR is expected elsewhere overnight and Wednesday. Otherwise, LLWS continues overnight until 14z Wednesday. && .FIRE WEATHER... Issued at 338 PM CDT Tue Apr 28 2020 For Wednesday: Northerly winds will remain fairly gusty, at least through the mid afternoon hours east of highway 61. Winds will slowly decrease east of highway 61 during the mid to late afternoon hours. Minimum RH tomorrow afternoon will range from 15 to 20 percent from SW Nebraska into the western Sandhills and eastern Nebraska Panhandle. Went ahead and hoisted a fire weather watch for zones 210 and 219 from noon to 6 PM CT Wednesday afternoon as there is wind potential in these areas to 25 MPH. Was concerned about zone 204, however, winds peak here in the noon to 3 PM time range which will be before RH's bottom out around 15 percent. On Thursday, we could see red flag warning criteria hit once again, especially along and east of highway 83. Min RH will reach 15 to 20 percent in these areas and southerly winds may gust up to 25 MPH during the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for NEZ210-219. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC FIRE WEATHER...Buttler
Hazardous weather outlook, Apr 28, 3:18 PM MDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 418 PM CDT Tue Apr 28 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-292130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 418 PM CDT Tue Apr 28 2020 /318 PM MDT Tue Apr 28 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A Red Flag Warning remains in effect through early this evening for all of western and north central Nebraska. Strong northwest winds gusting above 40 mph and low humidity will support large fire spread. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Fire Weather Watches have been issued for areas generally south of Interstate 80 on Wednesday. Please refer to this product for more details. Thunderstorm chances exist from late Friday through Monday. The threat for severe weather remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Jurgensen
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:32 PM MDT | Special Weather Statement | LBF | Garfield, Loup, Wheeler | 43 min |
| Apr 29, 1:51 PM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Deuel and 13 more | 4 hr |
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.